Discussions that mention benicar

High & Low Blood Pressure board


[QUOTE=tim453;3167655]...This tablet is fairly new and I did read somewhere that not trials for this tablet have been completed yet, although my doctor assures my that it is very safe....

There is no such thing as a safe drug...all have side effects...it's just a matter of degree.

Olmetec also goes by the name of Benicar, which I've taken in combination with hydrochlorothiazide. I had experienced some very nasty restless leg movements that would begin in the afternoon and go through the night, resulting in poor quality sleep that affected my activities of daily living. I do not know if it was the benicar, the hct, or a combo of the two, but I couldn't continue this "safe" med due to disruption in my activities and my sleep.

Keep in mind that side effects may not start immediately (although some do) and are not always daily occurances, but can come and go.

Bethsheba
[QUOTE=bethsheba;3168977] I had experienced some very nasty restless leg movements
Bethsheba
I have had those as well, mostly in the evenings. I also had this when I took
Bendrofluazide (Diuretic).
Have you found a Benicar replacment that does not give you the restless leg movements?
[QUOTE=tim453;3169685]I have had those as well, mostly in the evenings. I also had this when I took
Bendrofluazide (Diuretic).
Have you found a Benicar replacment that does not give you the restless leg movements?

Tim,

First off, I would like to thank you for sharing your experience. Up until now, I thought I was the only one who experienced this particular side effect on blood pressure meds (although I suspect many don't sleep well and do not know exactly why).

I had various sleep problems with all of the bp meds I took (hydrochlorothiazide, benicar hct, lisinopril, atenolol, and amlodipine), but I believe I only experienced the movement problem with the hct and the benicar hct. I experienced fatigue, if not diabilitating exhaustion, on all of the other meds. The med I had the fewest and least severe side effects was amlodipine which is a calcium channnel blocker.

I am presently med free (and sleeping GREAT!) but I thought if I need to go on another med I would try a different type of diuretic.

Wish I could be of more help---this is from my own experience as my primary and my sleep specialist denied any correlation to periodic limb movements/restless leg syndrome and my meds...but the only time I experienced limb movements in my life was when I was on blood pressure medication. (I was taking hydrochlorothiazide when I had my sleep study done for sleep apnea, and at time they recorded almost 400 movements in 8 hours....can't help but think that may have contributed to an elevated bp).

Do keep in touch...I'll be anxious to see how you make out.

Bethsheba